Wildfire, Potter
- When
- August 21, 4:30 AM CST to 5:30 PM CST
- Where
- Potter forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
The Potter County Fire Department reported a large wildfire about fifteen miles north northeast of Amarillo on the Alibates Ranch. The fire was approximately two miles south of the microwave tower on the east side of State Highway 136 very near the Potter County and Carson County line.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Potter County Fire Department reported a large wildfire about fifteen miles north northeast of Amarillo on the Alibates Ranch. The fire was approximately two miles south of the microwave tower on the east side of State Highway 136 very near the Potter County and Carson County line. The wildfire was started by lightning and burned about seven hundred and fifty acres. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 21, 2:32 AM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 332 AM CDT TUE AUG 21 2007 .DISCUSSION... THE NAM12 DID A PRETTY GOOD JOB WITH FORECASTING THE PRECIP YESTERDAY AND YESTERDAY EVENING...WILL FOLLOW CLOSELY AGAIN TODAY AND TONIGHT. SURFACE TROUGH WILL BE THE PLAYER ALONG WITH DAYTIME HEATING TO GET CONVECTION GOING THIS AFTERNOON AND THIS EVENING. WITH UPPER RIDGE DOMINATING ACROSS THE PANHANDLES...LITTLE OR NO UPPER LEVEL SUPPORT FOR CONVECTION. MOS GUIDANCE COMING IN COOLER TODAY THAN MONDAY ALTHOUGH GUIDANCE HAS BEEN SOME THREE TO FIVE DEGREES TOO COOL ON MAX TEMPS THE PAST COUPLE OF DAYS. CURRENT MAX TEMPS FOR TODAY LOOK RIGHT ON TRACK AND WILL NOT MAKE ANY CHANGES. IN FACT...TEMPS THROUGH THE FORECAST PERIOD APPEAR TO BE IN GOOD SHAPE AND HAVE ONLY MADE A COUPLE OF MINOR TWEAKS HERE AND THERE...MAINLY TO THE MIN TEMPS. SURFACE TROUGH OVER EASTERN NM NOT FORECASTED TO MOVE MUCH FURTHER EAST TODAY AS IT DID ON MONDAY. THEREFORE...FEEL CONVECTION WILL BE CONFINED TO THE FAR NORTHWEST AND WESTERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON AND EVENING. LEFT DRY FORECAST ALONE FOR TODAY AND THEN ADJUSTED SLIGHT CHANCE POPS TONIGHT ACROSS THE FAR WESTERN AND NORTHWESTERN SECTIONS. A LITTLE MORE HELP IN THE WAY OF UPPER LEVEL SUPPORT WEDNESDAY IN THE FORM OF SHORTWAVE TROUGH MOVING EAST OUT OF EASTERN CO AND NORTHEASTERN NM. BUMPED UP POPS WEDNESDAY TO CHANCE ACROSS THE NORTHWEST SECTIONS OF THE FORECAST AREA AND SLIGHT CHANCE WEDNESDAY EVENING. COLD FRONT FORECASTED TO PUSH SOUTHEAST INTO SOUTHEASTERN CO AND WESTERN/SOUTHWESTERN KS BY THURSDAY NIGHT. FEEL CONVECTION WILL REMAIN NORTH OF THE FORECAST AREA AND WENT WITH DRY FORECAST THURSDAY AND THURSDAY NIGHT. FRONTAL BOUNDARY THEN FORECASTED TO PUSH INTO THE NORTHERN SECTIONS OF THE PANHANDLES BY FRIDAY MORNING AND THEN STALL OUT BY FRIDAY AFTERNOON. KEPT SLIGHT CHANCE POPS MAINLY FRIDAY AFTERNOON FOR THE NORTHERN HALF OR TWO-THIRDS OF THE FORECAST AREA AND THEN SLIGHT TO CHANCE POPS FRIDAY NIGHT AS SHORTWAVE TROUGH MOVES ACROSS KS AND THE PANHANDLES. FRONT FORECASTED TO BECOME STATIONARY ACROSS THE PANHANDLES SATURDAY AND THEN MOVE SOUTH OF THE FORECAST AREA SATURDAY NIGHT. WENT WITH SLIGHT CHANCE POPS SATURDAY AND SATURDAY NIGHT AS SHORTWAVE ENERGY FORECASTED TO TRACK EAST OUT OF NM AND PLENTY OF LOW LEVEL MOISTURE IN PLACE BEHIND THE FRONTAL BOUNDARY WITH UPSLOPE SURFACE FLOW. LEFT SUNDAY THROUGH THE REMAINDER OF THE EXTENDED PERIOD ALONE AS DRY FORECAST LOOKS TO BE ON TRACK FOR NOW. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 94 69 92 69 92 / 5 10 10 5 10 BEAVER OK 99 72 98 71 99 / 5 10 20 10 10 BOISE CITY OK 99 68 93 66 95 / 5 20 30 20 5 BORGER TX 99 72 93 73 94 / 5 10 10 10 10 BOYS RANCH TX 98 72 97 71 98 / 5 10 10 10 10 CANYON TX 97 68 94 68 95 / 5 10 10 5 10 CLARENDON TX 94 69 91 71 91 / 5 5 10 5 10 DALHART TX 98 68 95 66 96 / 5 20 20 20 5 GUYMON OK 99 71 96 70 97 / 5 20 20 10 5 HEREFORD TX 93 67 92 67 95 / 5 10 10 10 10 LIPSCOMB TX 97 71 94 74 95 / 5 10 10 5 10 PAMPA TX 94 69 88 71 89 / 5 10 10 5 10 SHAMROCK TX 93 70 91 72 92 / 5 5 10 5 10 WELLINGTON TX 94 71 94 72 94 / 5 0 10 5 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/17
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1151 PM CDT MON AUG 20 2007 OKZ001>003-TXZ001>020-211100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1151 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE EASTERN TEXAS PANHANDLE AND EASTERN OKLAHOMA PANHANDLE THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE WESTERN HALF OF THE PANHANDLES MONDAY NIGHT...AND THEN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY THROUGH SATURDAY NIGHT. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT FORM...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1143 PM CDT MON AUG 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 5 S TURPIN 36.80N 100.88W
08/20/2007 M0.75 INCH BEAVER OK TRAINED SPOTTER
ON HIGHWAY 83
1003 PM HAIL 2 W ADAMS 36.75N 101.12W
08/20/2007 M0.75 INCH TEXAS OK TRAINED SPOTTER
1045 PM TSTM WND GST 1 E TWICHELL 36.44N 100.71W
08/20/2007 E60 MPH OCHILTREE TX TRAINED SPOTTER
AT LEAST 60 MPH WINDS...WAS FORCED OFF THE ROAD
1048 PM HAIL 2 E TWICHELL 36.44N 100.69W
08/20/2007 M1.00 INCH OCHILTREE TX TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL
&&
KRAMARSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 432 AM CDT TUE AUG 21 2007 TXZ012-017-211030- POTTER TX-RANDALL TX- 432 AM CDT TUE AUG 21 2007 ...STRONG THUNDERSTORMS MOVING INTO POTTER AND RANDALL COUNTIES... AT 432 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM STRETCHING FROM 5 MILES EAST OF AMARILLO TO 8 MILES NORTHEAST OF PALO DURO CANYON...MOVING WEST AT 10 MPH. FREQUENT LIGHTNING...ONE HALF INCH SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...THE SLOW MOVEMENT OF THE THUNDERSTORMS ARE RESULTING IN LOCALLY HEAVY RAINFALL WITH RATES OF ONE TO TWO INCHES PER HOUR. THIS WILL RESULT IN RAPID PONDING OF WATER ON AREA ROADWAYS AS WELL AS RAPID RUNOFF INTO STREAMS...CREEKS...AND DRAINAGE AREAS. AS THE STORMS MOVE TO THE WEST...THEY WILL MOVE ACROSS PORTIONS OF AMARILLO...THE NORTH RIM OF PALO DURO CANYON...AND LAKE TANGLEWOOD. PERSONS LOCATED IN OR TRAVELING THROUGH THESE AREAS SHOULD PREPARE FOR HEAVY RAINFALL AND HAZARDOUS DRIVING CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 502 AM CDT TUE AUG 21 2007 TXZ013-211045- CARSON TX- 502 AM CDT TUE AUG 21 2007 ...STRONG THUNDERSTORM IN SOUTHWESTERN CARSON COUNTY... AT 502 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF PANTEX MOVING WEST AT 5 MPH. FREQUENT LIGHTNING...ONE HALF INCH SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...THE SLOW MOVEMENT OF THE THUNDERSTORM WILL RESULT IN LOCALLY HEAVY RAINFALL WITH RAINFALL RATES APPROACHING ONE TO TWO INCHES PER HOUR AT TIMES. PERSONS TRAVELING ALONG HIGHWAY 60 BETWEEN AMARILLO AND PANHANDLE SHOULD BE PREPARED FOR POOR VISIBILITIES AND PONDING OF WATER ON AREA ROADWAYS...BOTH OF WHICH WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. THE LOCALLY HEAVY RAINFALL WILL ALSO RESULT IN RAPID RUNOFF INTO DRAINAGE AREAS...STREAMS...AND CREEKS. JORDAN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47000.